Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Miscellaneous Chest Diseases
|Anya - Tue Nov 11, 2008 5:34 pm||
A fire exstinguisher went off at school and many of us were breathing that yellow dust as it shot out. Are there any complications or effects we should watch for? One girl is pregnant too.
|John Kenyon, CNA - Sun Nov 23, 2008 11:18 pm||
Hi there -
While the yellow powder in an ABC fire extinguisher (monoammonium phosphate) is generally considered safe and routinely gets inhaled by the operator and bystanders when used, the inhalation is not recommended (for obvious reasons). Usually, at most, what may be expected is some slight airway irritation, but rarely anything more than that. The only possible exception is the one pregnant girl, who may want to mention the incident to her obstetrician, just to be on the safe side. Everyone else should be fine.
Hope this helps answer your concern. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.